Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 50, NWS Corpus Christi, TX

July 9, 2021Jim Wells County, Texas

NWS Corpus Christi, TX issued this river flood warning at Jul 9, 2021, 1:02 PM CDT for Jim Wells County, Texas. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 1:02 PM CDT (18:02 UTC)
Expired
Jul 10, 2021, 2:46 AM CDT
In force
14 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Moderate

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Fernando Creek near Alice (AICT2). The gauge peaked at 12.73 ft at Jul 9, 2021, 3:00 PM CDT.

actionminormoderate51007/0907/1007/11
Action stage
4 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08211900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

257 
WGUS44 KCRP 091802
FLWCRP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
102 PM CDT Fri Jul 9 2021

...The National Weather Service in Corpus Christi TX has issued a 
Flood Warning for the following rivers in Texas...

  San Fernando Creek Near Alice affecting Jim Wells County.

For the San Fernando Creek...including Alice...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at www.weather.gov/crp.

&&


TXC249-100915-
/O.NEW.KCRP.FL.W.0050.210709T1802Z-210710T2140Z/
/AICT2.2.ER.210709T1455Z.210709T2300Z.210710T0540Z.NO/
102 PM CDT Fri Jul 9 2021

The National Weather Service in Corpus Christi has issued a

* Flood Warning for
  the San Fernando Creek Near Alice.
* From this afternoon to tomorrow afternoon.
* At 12:15 PM CDT Friday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 12:15 PM CDT Friday was 12.4 feet.
* Forecast...The river is expected to rise to a crest of 13.0 feet 
  this evening. It will then fall below flood stage just after 
  midnight tonight.
* Impact...At 12.0 feet, Minor lowland flooding occurs, with flow 
  200 yards wide. Lower sections of the Country Club Golf Course are 
  flooded.
* Flood History...This crest compares to a previous crest of 12.9 
  feet on 05/26/2007.

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed              Forecasts (1 pm)
Location          Stg   Stg   Day/Time    Sat   Sun   Mon   Tue   Wed

San Fernando Creek
Alice             12.0  12.4  Fri 12 pm   9.3   6.0   4.2   3.1   2.3





&&

LAT...LON 2779 9810 2783 9804 2770 9794 2765 9794
      2766 9799

$$

LS
3 follow-up statements
867 
WGUS84 KCRP 100158
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
858 PM CDT Fri Jul 9 2021

...The Flood Warning is extended for the following rivers in Texas...

  San Fernando Creek Near Alice affecting Jim Wells County.

For the San Fernando Creek...including Alice...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at www.weather.gov/crp.

&&


TXC249-101700-
/O.EXT.KCRP.FL.W.0050.000000T0000Z-210711T0300Z/
/AICT2.2.ER.210709T1455Z.210710T0500Z.210710T1100Z.NO/
858 PM CDT Fri Jul 9 2021

...The Flood Warning is now in effect until late tomorrow evening...

The Flood Warning continues for
  the San Fernando Creek Near Alice.
* Until late tomorrow evening.
* At 8:15 PM CDT Friday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 13.0 feet 
  just after midnight tonight. It will then fall below flood stage 
  tomorrow morning.
* Impact...At 12.0 feet, Minor lowland flooding occurs, with flow 
  200 yards wide. Lower sections of the Country Club Golf Course are 
  flooded.

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (9 pm)
Location          Stg   Stg   Day/Time    Sat   Sun   Mon   Tue   Wed

San Fernando Creek
Alice             12.0  11.9  Fri 8 pm    9.4   6.7   5.0   3.8   2.9





&&

LAT...LON 2779 9810 2783 9804 2770 9794 2765 9794
      2766 9799

$$

TC
476 
WGUS84 KCRP 100742
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
242 AM CDT Sat Jul 10 2021

...The Flood Warning is extended for the following rivers in Texas...

  San Fernando Creek Near Alice affecting Jim Wells County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

&&


TXC249-102245-
/O.EXT.KCRP.FL.W.0050.000000T0000Z-000000T0000Z/
/AICT2.N.ER.210709T1455Z.210709T2045Z.210710T0057Z.NO/
242 AM CDT Sat Jul 10 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the San Fernando Creek Near Alice.
* Until further notice.
* At 2:15 AM CDT Saturday the stage was 9.9 feet.
* Flood stage is 12.0 feet.
* No flooding is currently forecast.
* Forecast...The river has crested and is now below flood stage. The 
  river will fall below action stage Monday.
* Impact...At 11.0 feet, Overbank conditions cause nuisance flooding.

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (3 am)
Location          Stg   Stg   Day/Time    Sun   Mon   Tue   Wed   Thu

San Fernando Creek
Alice             12.0  9.9   Sat 2 am    6.6   4.7   3.4   2.4   1.7





&&

LAT...LON 2779 9810 2783 9804 2770 9794 2765 9794
      2766 9799

$$

TE
786 
WGUS84 KCRP 100746
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
246 AM CDT Sat Jul 10 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  San Fernando Creek Near Alice affecting Jim Wells County.

TXC249-100900-
/O.CAN.KCRP.FL.W.0050.000000T0000Z-210710T0746Z/
/AICT2.N.ER.210709T1455Z.210709T2045Z.210710T0057Z.NO/
246 AM CDT Sat Jul 10 2021

...The Flood Warning for the San Fernando Creek Near Alice has been 
cancelled...

The Flood Warning is cancelled for
  the San Fernando Creek Near Alice.
* At 2:15 AM CDT Saturday the stage was 9.9 feet.
* Flood stage is 12.0 feet.
* Forecast...The river has crested and is now below flood stage. The 
  river will fall below action stage Monday.

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (3 am)
Location          Stg   Stg   Day/Time    Sun   Mon   Tue   Wed   Thu

San Fernando Creek
Alice             12.0  9.9   Sat 2 am    6.6   4.7   3.4   2.4   1.7





&&

LAT...LON 2779 9810 2783 9804 2770 9794 2765 9794
      2766 9799

$$

TE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Jul 9, 12:32 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 9, 12:32 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1232 PM CDT Fri Jul 9 2021

.AVIATION...

MVFR to VFR conditions prevail across South Texas for now with
scattered showers continuing. Showers and thunderstorms will
continue to move out of the area overnight, though some convection
will remain possible through the end of the TAF period. MVFR/IFR
conditions are expected in the late overnight/early morning hours.

&&

.PREV DISCUSSION... /Issued 634 AM CDT Fri Jul 9 2021/

AVIATION...12Z TAFs

LIFR conditions being observed at COT and MFVR conditions at
ALI/LRD/VCT this morning with rain occurring at the
aforementioned sites. CRP currently at VFR. Expect MFVR/IFR
conditions today as showers and thunderstorms continue to push
through the region. LIFR conditions are possible at times due to
low ceilings and heavier downpours reducing vsby. Rain chances
should diminish this evening, with all sites expected to be
VFR after 00Z. Periods of MVFR vsby are possible at ALI and VCT
overnight tonight.

PREV DISCUSSION... /Issued 528 AM CDT Fri Jul 9 2021/

SHORT TERM (Today through Saturday)...

Doppler Radar imagery indicates moderate to heavy rainfall occurring
over the Victoria Crossroads, northern Coastal Plains, and along the
coastline this morning. Flash Flood warnings are currently in effect
for portions of the northern Coastal Plains and Victoria Crossroads
as showers continue to train over already saturated soils. PWATs
remain above 2.0", so with ample moisture in place, anticipate
numerous showers and scattered thunderstorms again today as the low
pressure continues a gradual westward movement. Tropical funnels
will be possible today due to the combination of light winds and a
copious amount of tropical moisture. Most of these funnel clouds
will be short lived, and usually do not touch the ground; however,
be prepared to seek shelter in the event a funnel does reach the
ground.

A Flash Flood Watch remains in effect through 7 PM, and rain chances
should diminish by this time.

A mid-level ridge will begin to move into South TX from the west
during the day Saturday. Though PWAT values remain at or above 2.0",
mid-level ridging should limit precipitation coverage with isolated
to scattered showers and thunderstorms possible.

A Coastal Flood Advisory is in effect today until 1 PM today. P-ETSS
guidance suggests tide levels approaching or exceeding 2 feet MSL
during times of high tide. This, along with wave periods around 7
seconds could lead to minor coastal flooding along Middle Texas
Coast beaches. There is a moderate risk for rip currents today and
Saturday.

LONG TERM (Saturday Night through Thursday)...

Drier conditions expected Saturday night/Sunday owing to an upper
ridge. However, the GFS and ECMWF are generally consistent with an
upper trough entering the region from the north Sunday night/Monday.
The trough is predicted to gradually dissipate Tuesday, followed by
a general weakness in the 500mb height field over the region
Wednesday/Thursday. Near/below normal PWAT values expected Saturday
night/Sunday. PWAT values are expected to gradually increase
beginning Monday night. Thus, the combination of the upper
trough/moisture will contribute to isolated/scattered convection
Tuesday. Significant moisture will contribute to additional mainly
diurnal isolated/scattered convection expected Wednesday/Thursday.

MARINE...

Numerous showers and thunderstorms will continue today. A Small
Craft Advisory will continue through Friday afternoon. The chance
for rain will begin to gradually diminish tonight. Moderate onshore
flow will continue today into Saturday. Increased wave heights from
swells related to Tropical Storm Elsa continue through Saturday.
Convection expected to develop Monday night/Tuesday in response
to increasing moisture/upper trough. The combination of weakness
in the 500mb height field/significant moisture will contribute to
isolated/scattered convection Tuesday through Thursday. Based on
ETSS, ECMWF, and WaveWatch, do not anticipate coastal flooding or
a high rip current risk during the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    87  78  88  78  90  /  80  30  40  10  10
Victoria          85  77  88  76  90  /  90  40  40  10  10
Laredo            91  77  92  77  96  /  70  50  30  20  10
Alice             89  76  90  75  94  /  70  30  30  10  10
Rockport          88  79  89  80  90  /  90  40  40  10  10
Cotulla           89  76  93  76  96  /  80  50  40  20  10
Kingsville        88  78  88  76  91  /  70  30  30  10  10
Navy Corpus       88  81  88  81  88  /  80  40  30  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 7 PM CDT this evening For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
     Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

     Coastal Flood Advisory until 1 PM CDT this afternoon For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory until 1 PM CDT this afternoon For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

&&

LS/77...AVIATION
Hazardous weather outlook, Jul 9, 5:57 AM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
557 AM CDT Fri Jul 9 2021

TXZ229>234-239>247-342>347-442-443-447-101100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
557 AM CDT Fri Jul 9 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect for the Coastal Bend and the
Victoria Crossroads through this evening.

Numerous showers and some thunderstorms are expected through
tonight, with heavy rainfall and flash flooding at times, mainly
from the Coastal Bend to the Victoria Crossroads.

There is a moderate risk of rip currents for Gulf facing beaches
of the Middle Texas coast today.

A Coastal Flood Advisory is in effect until 1 PM this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to scattered thunderstorms will be possible over the
weekend.

There is a moderate risk of rip currents for Gulf facing beaches
of the Middle Texas coast Saturday.

Minor coastal flooding will be possible Saturday in response to
Tropical Storm Elsa.

GMZ230-235-250-255-270-275-101100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
557 AM CDT Fri Jul 9 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are expected over the Gulf
waters today and tonight. Some of the storms could produce gusty
winds and isolated waterspouts.

There is a moderate risk for rip currents for Gulf facing beaches
along the Middle Texas Coast today.

Small Craft Advisory is in effect for the Gulf waters through
1 PM this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to scattered thunderstorms will be possible Saturday and
continuing through the next week. There is a moderate risk for rip
currents for Gulf facing beaches along the Middle Texas coast on
Saturday in response to Tropical Storm Elsa.

In the hours before

Local storm report, Jul 9, 8:38 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
838 AM CDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     FLASH FLOOD      8 SSW CORPUS CHRISTI    27.69N 97.43W
07/09/2021                   GMZ230             TX   PUBLIC

            ONE LANE OF WEBER RD OVER THE OSO CREEK IS
            CLOSED DUE TO BEING UNDER WATER.

&&

JCP

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:06 PM CDTAreal Flood WarningCRPCalhoun, Victoria3 hr
Jul 8, 8:47 PM CDTRiver Flood WarningCRPVictoria49 hr
Jul 8, 10:26 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Live Oak, McMullen2 hr
Jul 8, 10:29 PM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces15 hr
Jul 8, 10:41 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio2 hr
Jul 8, 11:14 PM CDTFlash Flood WarningCRPBee, Goliad2 hr
Jul 8, 11:54 PM CDTSpecial Weather StatementCRPNueces51 min
Jul 9, 12:18 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio, Victoria117 min
Jul 9, 1:26 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio2 hr
Jul 9, 2:06 AM CDTRiver Flood WarningCRPVictoria13 hr
Jul 9, 2:26 AM CDTFlash Flood WarningCRPAransas, Bee, Goliad, Refugio, San Patricio3 hr
Jul 9, 2:49 AM CDTFlash Flood WarningCRPBee, Goliad, Live Oak3 hr
Jul 9, 2:56 AM CDTRiver Flood WarningCRPGoliad, Victoria54 hr
Jul 9, 3:54 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria4 days
Jul 9, 4:24 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio, Victoria3 hr
Jul 9, 6:42 AM CDTAreal Flood AdvisoryCRPCalhoun, Refugio, Victoria112 min
Jul 9, 7:53 AM CDTFlash Flood WarningCRPAransas, Calhoun, Nueces, Refugio, San Patricio3 hr
Jul 9, 8:51 AM CDTRiver Flood WarningCRPLive Oak60 hr
Jul 9, 8:56 AM CDTRiver Flood WarningCRPLive Oak24 hr
Jul 9, 10:40 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Goliad, Refugio, Victoria11 hr
Jul 9, 10:46 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, Victoria11 hr
Jul 9, 4:42 PM CDTCoastal Flood AdvisoryCRPAransas, Calhoun5 hr
Jul 9, 6:16 PM CDTSpecial Marine WarningCRP44 min
Jul 9, 6:16 PM CDTSpecial Weather StatementCRPKleberg, Nueces59 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.